Alert archive / Colorado / High Wind Watches in 2006

High Wind Watch 2, NWS Denver/Boulder, CO

March 25, 20067 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Mar 25, 2006, 2:54 PM MST for 7 counties in Colorado. It took effect at Mar 26, 2006, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2006, 2:54 PM MST (21:54 UTC)
In effect from
Mar 26, 2006, 6:00 AM MST
Expired
Mar 26, 2006, 5:05 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2630 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 252154
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
254 PM MST SAT MAR 25 2006


COZ035-036-260600-
/O.NEW.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
254 PM MST SAT MAR 25 2006

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP FOLLOWING
THE PASSAGE OF A PACIFIC STORM SYSTEM SUNDAY MORNING. SUSTAINED WINDS
OF 25 TO 45 MPH WILL BE COMMON WITH SOME GUSTS UP TO 75 MPH
POSSIBLE.

THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF THE INTERSTATE
70 CORRIDOR. SOME OF THESE WIND PRONE AREAS INCLUDE THE PEAK TO
PEAK HIGHWAY...CARTER LAKE...WONDERVU AND COAL CREEK CANYON.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP.

$$
2 follow-up statements
000 
WWUS75 KBOU 260339
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
839 PM MST SAT MAR 25 2006

COZ035-036-261145-
/O.CON.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
839 PM MST SAT MAR 25 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON. 

WINDS ARE STILL EXPECTED TO INCREASE AS A VIGOROUS UPPER TROUGH
SWEEPS ACROSS WYOMING AND COLORADO SUNDAY MORNING. WEST WINDS
EARLY IN THE DAY WILL TURN NORTHWESTERLY AND INCREASE. SUSTAINED
WINDS OF 25 TO 45 MPH WILL BE COMMON WITH SOME GUSTS UP TO 75 MPH
POSSIBLE.

THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF THE INTERSTATE
70 CORRIDOR. SOME OF THESE WIND PRONE AREAS INCLUDE THE PEAK TO
PEAK HIGHWAY...CARTER LAKE...ESTES PARK...WONDERVU AND COAL CREEK 
CANYON.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP.

$$
RTG
000 
WWUS75 KBOU 261205
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
505 AM MST SUN MAR 26 2006

COZ035-036-261315-
/O.CAN.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
505 AM MST SUN MAR 26 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. STRONG WINDS ARE STILL EXPECTED TODAY BUT THEY ARE NOT
EXPECTED TO MEET THE WARNING CRITERIA. PEAK WIND GUSTS OF 50 TO 70
MPH ARE EXPECTED IN THE NORMALLY WINDIER FOOTHILLS LOCATIONS.
RESIDENTS SHOULD STILL PREPARE FOR THE WIND BY SECURING LOOSE
OBJECTS...AND DRIVERS WILL NEED A LITTLE EXTRA CAUTION WHERE THERE
WILL BE STRONG CROSSWINDS.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 25, 2:30 PM MST, 24 minutes earlier.

Area forecast discussion, Mar 25, 2:30 PM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
230 PM MST SAT MAR 25 2006

.SHORT TERM DISCUSSION...AN INCREASING SOUTHWESTERLY FLOW ALF WILL
DEVELOP TNGT AHEAD OF THE NEXT APPROACHING SHORT WAVE.  THIS SYSTEM
WILL MAKE ITS FM SERN ID BY 12Z SUNDAY INTO SWRN SOUTH DAKOTA BY 00Z
MONDAY.  BOTH MDLS SHOW A UPPER LEVEL JET MAX OF AROUND 110 KTS
MOVING ACRS NRN COLORADO THROUGH THE DAY SUNDAY.  BOTH THE NAM AND
GFS INDICATE SOME WEAK UPWARD QG OMEGA DVLPG OVER WRN CO AFTER 09Z
TNGT...WITH STG SUBSIDENCE DEVELOPING AFTER 12Z SUNDAY.  THE SNOW
THE FORMS LATE TNGT AND SUNDAY WILL BE MORE A PRODUCT OF STRONG
OROGRAPHICS AND FVBL MID LVL INSTBY (7-7.5 C/KM).  SNOW AMOUNTS FM 2
TO 6 INCHES STILL LOOK ON TRACK WITH THE BEST POTENTIAL IN AREAS N
OF INTERSTATE 70. ALTHOUGH SNOW AMOUNTS WILL BE ON THE LOW SIDE OF
SNOW ADVISORY...STG 700 MB WINDS OF 30-40 KTS WILL JUSTIFY THE
ISSUANCE OF A SNOW AND BLOWING SNOW ADVISORY FOR ZONES 31...33 AND
34 FOR SUNDAY.  GOOD SUBSIDENCE COUPLED WITH MID LVL CAA WL ALSO
MAKE FOR THE POSSIBILITY OF STG BORA WINDS ALONG THE FRONT RANGE
FOOTHILLS.  IT IS AGAIN MARGINAL BUT WL GO AHEAD AND ISSUE A HIGH
WIND WATCH FOR THE FRONT RANGE FOOTHILLS FOR SUNDAY AS WELL.  MID
LEVEL INSTBY SHUD BE SUFFICIENT ENUF TO ALLOW SOME HIGHER VELOCITY
WINDS TO MIX DOWN THE THE SFC.  SANGSTER OUTPUT FM BOTH THE ETA AND
GFS INDICATE WATCH/WARNING CRITERIA FM 12Z-18Z SUNDAY.  THE BEST
POTENTIAL FOR STG WINDS AGAIN APPEARS TO BE NORTH OF INTERSTATE 70.
AS FOR THE NERN PLAINS...SELY WINDS SFC WINDS AHEAD OF THE NEXT
SYSTEM WL MAKE FOR MORE STRATUS/FOG CONDITIONS TNGT.  WL LET THE
SWING SHIFT DECIDE ON WHETHER ANOTHER DENSE FOG ADVSY WL BE NEEDED.
IN THE 15-18Z TIME FRAME SUNDAY HOWEVER...THIS LOW LEVEL MSTR POOL
WL GET FLUSHED QUICKLY EASTWARD AS STG WLY WINDS ARE PROGGED TO
DEVELOP WITH THE PASSAGE OF THE SHORT WAVE.  FOR NOW...WILL MENTION
STG GUSTS BUT KEEP THINGS UNDER HIGH WIND CRITERIA...AS THE BEST SFC
PRESSURE GRADIENT IS PROGGED TO BE NORTH OF THE CWFA.

.LONG TERM DISCUSSION...UPPER LEVEL TROF WILL RAPIDLY LIFT OUT INTO
THE NRN HIGH PLAINS SUNDAY EVENING WITH WINDS DECREASING AND SNOW
ENDING IN THE MTNS DURING THE EVENING HOURS. MSTR LEVELS IN THE MTNS
GETS RATHER SHALLOW BUT STEEP ENOUGH LAPSE RATES AND ORORGRAPHICS TO
KEEP SCT SHSN IN THE MOUNTAINS. RIDGING ALOFT MOVES OVER THE STATE
ON MONDAY BUT WILL ALREADY START TO SEE AN INCREASE IN MIDDLE AND
HIGH LEVEL CLOUDS BY MONDAY AFTERNOON AS RIDGE AXIS SHIFTS EAST OF
STATION.

THE NEXT UPPER LEVEL TROF APPROACHES THE WEST COAST TUESDAY NIGHT
WITH INCREASING SW FLOW ALOFT ACROSS COLORADO. SHOWER ACTIVITY WILL
REMAIN ISOLATED ON TUESDAY WITH UNFAVORABLE SW FLOW AND ONLY
MARGINAL LAPSE RATES. ACROSS THE PLAINS...TEMPS WILL BE WARMING UP
THRU TUE AS 700MB TEMPS RISE TO AROUND +2C WITH A GENERAL DOWNSLOPE
SRLY FLOW.  AS FOR THE PROGRESSION OF THE NEXT INCOMING
SYSTEM...LATEST MODELS ARE SHOWING THE LOW COMING ACROSS FURTHER
NORTH AND MORE OF AN OPEN WAVE. LATEST GFS HAS THE LOW COMING ACROSS
IN SEVERAL PIECES WITH STILL SOME ENERGY HANGING BACK ACROSS THE
GREAT BASIN ON THURSDAY. SO AS AN UNORGANIZED SYSTEM BEING STRETCHED
OUT...THIS NEXT TROF WILL PROBABLY HAVE A MINIMAL IMPACT ON OUR
WEATHER AS THIS SCENARIO PLAYS OUT PER CURRENT MODEL GUIDANCE. NOT
MUCH OF AN UPSLOPE COMPONENT OVER THE PLAINS EITHER...AND ANY SHOWER
ACTIVIITY WILL BE MORE ISOLATED VARIETY. SNOW IN THE MOUNTAINS MAY
NOT BE ALL THAT MUCH EITHER AS FLOW REMAINS OUT OF THE SW UNTIL
FRIDAY. AT LEAST COOLER STATEWIDE FOR WEDNESDAY AND THRU THE END OF
THE WEEK. WILL MAINTAIN THE ISOLD POPS ON THE PLAINS FOR LATE WED
AND THU WITH NO EVIDDENCE TO RAISE THEM ANY FURTHER.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY FOR THE NORTH CENTRAL MTNS FM 6 AM
SUNDAY MORNING TO 4 PM SUNDAY AFTN...ZNES 31..33 AND 34.
HIGH WIND WATCH FOR THE FRONT RANGE FOOTHILLS SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...ZONES 35 AND 36.

&&

COOPER/ENTREKIN
Hazardous weather outlook, Mar 25, 10:48 AM MST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1048 AM MST SAT MAR 25 2006

COZ030>051-261300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1048 AM MST SAT MAR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL BRING WARM TEMPERATURES AGAIN WITH VARIABLE HIGH
CLOUDINESS TO THE AREA TODAY. MOISTURE WILL INCREASE FROM THE WEST
TONIGHT AHEAD OF AN APPROACHING STORM. THERE WILL BE A CHANCE OF
SNOW IN THE MOUNTAINS. WEST WINDS WILL ALSO BE INCREASING WITH GUSTS
TO 40 MPH IN THE FOOTHILLS AND 60 MPH IN THE HIGHER MOUNTAINS AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FAST MOVING UPPER TROUGH WILL SPREAD SNOW INTO THE MOUNTAINS ON
SUNDAY. ONLY LIGHT TO MODERATE SNOW ACCUMULATIONS OF 2 TO 5 INCHES
ARE EXPECTED BY SUNDAY NIGHT.  STRONG AND GUSTY WEST WINDS AT
SUSTAINED SPEEDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL PRODUCE
AREAS OF BLOWING AND MUCH DRIFTING SNOW.

STRONG AND GUSTY DOWNSLOPE BORA WINDS WILL MOVE DOWN THE EASTERN
SLOPES OF THE MOUNTAINS AND OVER THE URBAN CORRIDOR AND HIGH PLAINS
ON SUNDAY.  WINDS WILL BE FROM THE WEST AND NORTHWEST AT SUSTAINED
SPEEDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ON THE NORTHEAST
PLAINS SUNDAY AFTERNOON.

ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO THE STATE ON WEDNESDAY
AND THURSDAY AND BRING A SLIGHT CHANCE OF RAIN AND SNOW TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/ENTREKIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 12:54 AM MSTDense Fog AdvisoryBOULogan, Morgan, Phillips, Sedgwick, Washington, Weld9 hr
Mar 25, 2:52 PM MSTSnow and Blowing Snow AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more23 hr

Nearby

High Wind Watches in Colorado, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.